Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Lupus & Rash
    avatar
    ssh49tn posted:
    I was finally diagnosed about 2 months ago with lupus, so at least have a place to start trying to figure out what's going on with me. I developed this rash though, about June or so, & have been fighting it ever since. My APN, & the internist at the clinic I use, have had me on steroids, off & on, ever since. As soon as the steroids wear off, I start the itching again. The rash is different from the lupus outbreaks, & the internist THOUGHT I might be allergic to Plavix, so has changed me to aggrenox. However, I haven't had the Plavix in about 2 weeks, & just finished a round of steroids, & the itch is back. I am SO frustrated. I've tried virtually every cortisone cream on the market, even have a prescribed one, used cream with oatmeal in it, oatmeal bath, cream with aloe vera in it, vaseline, baby oil, white vinegar in my bath, etc. And, absolutely NOTHING will stop the itch. Anybody else have this problem? I have no medical insurance, & have almost 2 years before I can get medicare, so can't see a specialist. I bought some gel that has aloe vera in it, that is for after being in the sun, & it helps some, but is not relieving it much. I have even tried straight tea tree oil. So, I need HELP!
    Reply
     
    avatar
    lisatru62 responded:
    Wow that is a problem and it sounds like you've tried a lot of different solutions. I've heard that kidney issues can cause itching. Have you had any testing done for kidney function? I also have itchy skin and most of my rashes have cleared up. I've been on Plaqunil for over a year. This might help. Ask a doctor at the clinic about Plaqunil. It is inexpensive and usually works.

    Good luck,

    Lisatru62
     
    avatar
    ssh49tn replied to lisatru62's response:
    I'm on Plaqunil, but so far it's not doing much to help me. My lupus outbreak doesn't itch, but it's not better either. The other rash is a puzzle. My kidneys function fine, so I don't think that's a problem. And, since I'm diabetic, they do a urine test on me fairly often, when I go. And, I don't think I'm allergic to the Plavix either, like the internist thinks. The only thing that helps the itch, is the steroids, but this last round she had me on, got my acid reflux going full time, again, & that isn't good. He did prescribe Zantac for me, which costs $3 for a month, so is cheaper than the OTC one. And, it does help with the reflux. Just trying to figure out what to do for the rash. LOL


    Coping
    With Lupus

    WebMD's Day2Night will help you develop personal coping strategies for living with lupus – at home,
    at work, or with family
    and friends.
    Visit Lupus Day2Night

    Helpful Tips

    Minimizing steroid side effectsExpert
    It is likely that most lupus patients will at some time be taking steroids to control some aspect of their disease. In order to minimize ... More
    Was this Helpful?
    79 of 110 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.